About this Journal Submit a Manuscript Table of Contents
Mathematical Problems in Engineering
Volume 2012 (2012), Article ID 280702, 14 pages
http://dx.doi.org/10.1155/2012/280702
Research Article

A Successive Linearization Method Approach to Solve Lane-Emden Type of Equations

1School of Mathematical Sciences, University of KwaZulu-Natal, Private Bag X01, Pietermaritzburg, Scottsville 3209, South Africa
2Department of Mathematics, University of Venda, Privatre Bag X5050, Thohoyandou 0950, South Africa

Received 9 March 2012; Revised 16 May 2012; Accepted 29 May 2012

Academic Editor: Trung Nguyen Thoi

Copyright © 2012 S. S. Motsa and S. Shateyi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We propose a new application of the successive linearization method for solving singular initial and boundary value problems of Lane-Emden type. To demonstrate the reliability of the proposed method, a comparison is made with results from existing methods in the literature and with exact analytical solutions. It was found that the method is easy to implement, yields accurate results, and performs better than some numerical methods.